Statistics from Altmetric.com
Recently “intraoperative floppy iris syndrome (IFIS)” was observed during cataract surgery. The fluttering of the iris during phacoemulsification occurs,1 but its mechanism is unknown. The present study examines three eyes of two patients with conditions similar to IFIS after chronic topical use of bunazosin (Detantol, Santen, Osaka, Japan) an α1-adrenoceptor blocker. The medication is used in Japan for the treatment of glaucoma. A histological study was conducted to provide the explanation for the syndrome.
Both patients, a 77-year-old woman and a 79-year-old man, who had used bunazosin eye-drops for 3 years, had unremarkable medical histories, with no trauma. Slit-lamp biomicroscopy revealed no abnormalities other than glaucoma and cataract. Both patients underwent cataract surgery, during which IFIS was observed, but no other complications were seen in either. In each eye, we performed peripheral iridectomy (about 1 mm) and, after immediately …
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.